Maximal subgroups of multi-edge spinal groups

  • Theofanis Alexoudas

    Royal Holloway, University of London, Egham, UK
  • Benjamin Klopsch

    Heinrich-Heine-Universität, Düsseldorf, Germany
  • Anitha Thillaisundaram

    Heinrich-Heine-Universität, Düsseldorf, Germany


A multi-edge spinal group is a subgroup of the automorphism group of a regular -adic rooted tree, generated by one rooted automorphism and a finite number of directed automorphisms sharing a common directing path. We prove that torsion multi-edge spinal groups do not have maximal subgroups of infinite index. This generalizes a result of Pervova for GGS-groups.

Cite this article

Theofanis Alexoudas, Benjamin Klopsch, Anitha Thillaisundaram, Maximal subgroups of multi-edge spinal groups. Groups Geom. Dyn. 10 (2016), no. 2, pp. 619–648

DOI 10.4171/GGD/359